Alert archive / California / Frost Advisories in 2008
Frost Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 1, 2008, 3:25 PM PDT. It took effect at May 2, 2008, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 3:25 PM PDT (22:25 UTC)
- In effect from
- May 2, 2008, 2:00 AM PDT
- Expired
- May 2, 2008, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 012225 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 325 PM PDT THU MAY 1 2008 CAZ004-021500- /O.NEW.KEKA.FR.Y.0006.080502T0900Z-080502T1500Z/ UPPER TRINITY RIVER- 325 PM PDT THU MAY 1 2008 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL RESULT IN LATE NIGHT THROUGH EARLY MORNING TEMPERATURES TO BE IN THE LOWER TO MID 30S FOR MANY VALLEY LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
1 follow-up statement
000 WWUS76 KEKA 021503 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 803 AM PDT FRI MAY 2 2008 CAZ004-021615- /O.EXP.KEKA.FR.Y.0006.000000T0000Z-080502T1500Z/ UPPER TRINITY RIVER- 803 AM PDT FRI MAY 2 2008 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL CONTINUE TO WARM INTO THE UPPER 30S AND LOWER 40S THROUGH THE REMAINDER OF THE MORNING HOURS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 1, 4:35 AM PDT, 10 hours 50 minutes earlier.
Area forecast discussion, May 1, 4:35 AM PDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 435 AM PDT THU MAY 1 2008 .SYNOPSIS...COLD TEMPERATURES THIS MORNING WILL CLIMB TO NEAR SEASONAL NORMALS THIS AFTERNOON UNDER ABUNDANT SUNSHINE. A WEAK FRONT MAY BRING LIGHT RAIN TO AREAS NORTH OF CAPE MENDOCINO FRIDAY. DRIER AND WARMER CONDITIONS ARE EXPECTED THIS WEEKEND THROUGH EARLY NEXT WEEK. && .DISCUSSION...UPPER LEVEL RIDGE WILL MOVE ACROSS THE REGION TODAY AS NEXT SYSTEM APPROACHES. HIGH AND MID CLOUDS WILL GRADUALLY INCREASE THROUGH THE DAY AS RIDGE AXIS APPROACHES THE REGION. MOSTLY CLOUDY CONDITIONS EXPECTED OVERNIGHT SHOULD INHIBIT RADIATIONAL COOLING SUFFICIENTLY TO NEGATE FROST OR FREEZE FRI MORNING. GFS SUGGESTS PRECIP OVERNIGHT AS WARM FRONT MOVES THROUGH...BUT THINK MOISTURE FIELDS ARE OVERDONE AND WILL MAINTAIN DRY FCST UNTIL FRI AM. MODELS IN FAIRLY GOOD AGREEMENT ON UPPER LEVEL TROUGH DIGGING INTO SRN CA/BAJA CA LATE THIS WEEKEND WITH UPPER LEVEL RIDGING BUILDING OVER PAC NW. THIS WILL LEAD TO DRY AND WARM FCST AS OFFSHORE FLOW PREVAILS OVER THE REGION INTO NEXT WEEK. BC && .AVIATION...MAINLY VFR CONDITIONS CAN BE EXPECTED DURING THE NEXT TAF CYCLE AS HIGH PRESSURE BUILDS INTO THE PAC NW AND OVER NORTHWEST CA. A WEAK WARM FRONT WILL BEGIN TO APPROACH THE FAR NW CORNER OF THE STATE ON TODAY...HOWEVER WIDESPREAD VFR CONDS WILL LIKELY CONTINUE TO PREVAIL. && .MARINE...HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE SW THIS AND WILL COMBINE WITH A LOW DEVELOPING AROUND THE 4 CORNERS REGION TO TIGHTEN PRESSURE GRADIENT S OF THE CAPE TODAY. THE PRES GRADIENT RELAXES A BIT ON FRIDAY AS A FRONT APPROACHES BUT RAPIDLY RE-BUILDS AGAIN ON SATURDAY. THE GFS MODEL REMAINS A BIT OF AN OUTLIER ON THE INTENSIFICATION OF THE GRADIENT THIS WEEKEND RESULTING IN GALE OR NEAR GALE FORCE WINDS. GIVEN THAT WE ARE NEARING AN OPTIMUM TIME CLIMATOLOGICALLY FOR THESE WINDS TO OCCUR...BEGINNING TO LEAN TOWARD THE STRONGER GFS SOLUTION. && .EKA WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FOR CAZ003-CAZ004 THROUGH 8 AM PDT. FROST ADVISORY FOR CAZ076 THROUGH 8 AM PDT. SMALL CRAFT ADVISORY FROM CAPE MENDOCINO TO PT ARENA OUT TO 60NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Frost Advisories in California, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.